English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

On dimensions of the real nerve of the moduli space of Riemann surfaces of odd genus

MPS-Authors
/persons/resource/persons235361

Gromadzki,  Grzegorz
Max Planck Institute for Mathematics, Max Planck Society;

External Ressource
Fulltext (public)
Supplementary Material (public)
There is no public supplementary material available
Citation

Gromadzki, G., & Kozłowska-Walania, E. (2016). On dimensions of the real nerve of the moduli space of Riemann surfaces of odd genus. Rendiconti del Seminario Matematico della Università di Padova, 135, 91-109. doi:10.4171/RSMUP/135-5.


Cite as: http://hdl.handle.net/21.11116/0000-0004-DA59-3
Abstract
In the moduli space Mg of Riemann surfaces of genus g ≥ 2 there is important, so-called, real locus R_g, consisting of points representing Riemann surfaces having symmetries, by which we understand antiholomorphic involutions. R_g itself is covered by the strata R^k_g, each being formed by the points representing surfaces having a symmetry of given topological type k. These strata are known to be real analytic varieties of dimension 3(g-1). Also, their topological structure is pretty well known. Natanzon-Seppälä have realized that they are connected orbifolds homeomorphic to the factors of R^(3g-3) with respect to actions of some discrete groups and Goulden–Jackson–Harer and Harer–Zagier have found their Euler characteristics, expressing them through the Riemann zeta function. However, topological properties of the whole real locus R_g were less studied. The most known fact is its connectivity, proved independently by Buser-Seppälä-Silhol, Frediani and Costa–Izquierdo. This paper can be seen as a further contribution to the study of topology of R_g, which was possible through the notion of the nerve N_g, associated to R_g and called the real nerve. We find upper bounds for its geometrical and homological dimensions and we show their sharpness for infinitely many values of odd g. Precise values of these dimensions for even g have been found by the authors in an earlier paper.